| Model Number |
A34-34/C100-O20 V |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504); Migration (4003)
| Health Effect - Clinical Codes |
Aneurysm (1708); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
| Date of Event |
02/24/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft an afx vela suprarenal aortic extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately seven (7) years post initial procedure, it was reported that the patient did not come back for follow up computed tomography (ct) scans.The afx aortic extension was found to have slipped over that time resulting in a type 1a endoleak and the aneurysm had grown to 12cm.The physician elected to re-line the original implanted devices with a medtronic (non-endologix) graft to resolve this event.The final patient status was reported as stable post secondary procedure.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text : device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the 2.8mm movement of the aortic cuff, type 1a endoleak, type 1b endoleak of the left common iliac artery and aneurysm enlargement of 76.1mm are confirmed.The additional endovascular procedure (non-endologix) graft is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment also shows reasonable evidence to suggest a type 3b endoleak of the distal main body and an aortic rupture occurred that was not in the event as reported.The type 3b endoleak and aortic rupture were discovered during a review of the computed tomography (ct) scan dated (b)(6) 2024.Device, use, procedure or anatomy relatedness of the complaint could not be determined.Procedure related harms for this complaint could not be identified.The initial procedure was off label due to concomitant product use (ovation right limb).It is unlikely this contributed to the reported event.The proximal extension was sub-optimally placed at the index procedure (11mm from base of the left renal artery).It is unclear if this contributed to the reported event.The superior stent margin of the proximal extension moved only 2.8mm from 2017 to 2024.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.